MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-7-100-PTX
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
An expired zilver stent was implanted in a patient.The customer has experienced no adverse effects.
 
Additional Manufacturer Narrative
The ziv6-35-125-7-100-ptx stent of lot number c1176324 was not returned for evaluation.With the information provided a document based investigation was carried out.According to information provided, an expired zilver ptx stent was implanted in the patient.Upon review of the sample label attached to the work order ((b)(4)), the expiry date of the device was confirmed to be ¿2016-08-19¿.However, the date of implantation was not provided.This information has been requested.There is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.It can be noted that all zilver ptx devices are shipped with a product label placed on the outer zilver ptx carton box and product label placed on the inner pouch.Both labels contain information with manufacturing and expiration dates.Based on the above, the most likely cause of this complaint can be attributed to customer error as zilver ptx devices should not be used beyond the date specified on the product label.In addition, the following is stated in the instructions for use provided with each ptx device: ¿do not use the stent after the ¿use by¿ date specified on the package¿.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1176324.According to the initial reporter, the patient was informed about the expired device.As of 10 oct 2016 there have been no adverse events reported for the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted with the investigation conclusions.An expired zilver stent was implanted in a patient.The customer has experienced no adverse effects.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6019832
Report Number3001845648-2016-00292
Device Sequence Number391619
Product Code NIU
UDI-Device Identifier10827002249377
UDI-Public(01)10827002249377(17)160819(10)C1176324
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-7-100-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/12/2016
Supplement Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1